Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2012, 3:08 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 3:08 PM CDT (20:08 UTC)
- Expired
- Apr 3, 2012, 3:23 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
The radar
The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WUUS54 KJAN 032008 SVRJAN LAC035-123-032045- /O.NEW.KJAN.SV.W.0169.120403T2008Z-120403T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA... CENTRAL WEST CARROLL PARISH IN NORTHEAST LOUISIANA... * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK GROVE BY 320 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE A STRUCTURE IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3296 9136 3280 9126 3273 9144 3288 9151 TIME...MOT...LOC 2009Z 237DEG 17KT 3283 9143 $$ MRM
1 follow-up statement
431 WWUS54 KJAN 032023 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT TUE APR 3 2012 LAC035-123-032033- /O.CAN.KJAN.SV.W.0169.000000T0000Z-120403T2045Z/ EAST CARROLL LA-WEST CARROLL LA- 323 PM CDT TUE APR 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEST CARROLL AND CENTRAL EAST CARROLL PARISHES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3296 9136 3280 9126 3273 9144 3288 9151 TIME...MOT...LOC 2023Z 237DEG 17KT 3287 9136 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:08 AM CDT, 4 hours earlier.
Area forecast discussion, Apr 3, 11:08 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT TUE APR 3 2012 .DISCUSSION...SHOWERS AND STORMS HAVE GRADUALLY BECOME A LITTLE MORE NUMEROUS OVER HE FORECAST AREA THE PAST COUPLE OF HOURS. THIS IS PARTICULARLY HAPPENING OVER THE WESTERN HALF OF THE CWA WHERE HEATING IS CURRENTLY BEST DUE TO LESS CLOUD COVER AND WHAT LOOKS TO BE A WEAKENING OUTFLOW BOUNDARY...SEEN ON VISIBLE SATELLITE...IS IMPEDING UPON THAT AREA AS IT RACES SOUTHEAST INTO THE REGION. IN ADDITION...THE KJAN 12Z RAOB INDICATES A BOUNDARY/SHEAR AXIS DRAPED OVER THE CWA AROUND 550MB WHICH IS ALSO AIDING IN THE CONVECTION THAT'S CURRENTLY DEVELOPING. WITH ALL THIS SAID...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER THE FORECAST AREA ONCE AGAIN TODAY. HOWEVER...YESTERDAY'S CONVECTION APPEARS TO HAVE TAKEN SOME...BUT NOT ALL...PUNCH OUT OF THE AIRMASS OVER THE REGION FOR TODAY. STILL...WITH DAYTIME HEATING THERE WILL BE SUFFICIENT INSTABILITY...COUPLED WITH ANY LEFTOVER BOUNDARIES/SHEAR AXIS FROM YESTERDAY'S CONVECTION...AND COLDER TEMPERATURES ALOFT...SOME STRONG TO SEVERE STORMS CAN'T BE RULED OUT THROUGH THE COURSE OF THE DAY. AS WAS THE CASE YESTERDAY...HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP TODAY. OTHERWISE...LOOK FOR CONTINUED WARM AND HUMID CONDITIONS AS HIGHS THIS AFTERNOON CLIMB INTO THE MIDDLE 80S. THE CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE FOR TODAY. WILL ADJUST POPS UP A BIT TO ACCOUNT FOR CURRENT RADAR TRENDS ALONG WITH SKY COVER...AND AS USUAL THE HOURLY GRIDS TO BETTER FIT CURRENT TRENDS IN THE OVERALL CONDITIONS OVER THE REGION. /19/ && .AVIATION...MOSTLY VFR CONDITIONS ONGOING THIS MORNING. SOME MVFR CEILINGS ONGOING IN THE EAST WHERE SOME MORNING LIGHT RAIN MOVING THROUGH. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST LIKELY IN ASSOCIATION WITH AN OUTFLOW FROM STORM COMPLEX MOVING THROUGH ARKANSAS. AN INCREASE IN SHOWERS AND THUNDERSTORMS EXPECTED TODAY WITH PEAK HEATING. PINPOINTING ANY STORM AFFECTING A TAF SITE WILL BE HARD. IF ONE DOES...EXPECT BRIEF MVFR TO IFR CONDITIONS DUE TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND GUSTS AND HAIL WITH THESE STORMS. CONDITIONS SHOULD IMPROVE AFTER SUNSET. MVFR CONDITIONS RETURN TONIGHT AS MOISTURE CONTINUES TO INCREASE OVER THE REGION. /28/ && .PREV DISCUSSION... /ISSUED 440 AM CDT TUE APR 3 2012/ AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT 48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD FRONT. THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF 7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY WANES POST SUNSET TONIGHT. OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES. /ALLEN/ THURSDAY...STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE NOW FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR THURSDAY AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL. THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE FRONTAL PROGRESSION. THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW NORMAL TEMPERATURES. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE APR 3 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A BAND OF THUNDERSTORMS SHIFTS SOUTHEAST ACROSS THE AREA. THE GREATEST RISK OF SEVERE STORMS WILL GENERALLY BE SOUTHWEST OF A LINE FROM GRENADA TO MERIDIAN. DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY RISK WITH ANY SEVERE STORMS THIS AFTERNOON AND EVENING. AFTER A LULL IN ACTIVITY FOR MUCH OF THE OVERNIGHT HOURS...A RISK OF SEVERE WEATHER WILL REDEVELOP FROM THE WEST WEDNESDAY. WHILE THE EXACT EVOLUTION OF THE WEATHER SETUP WEDNESDAY REMAINS SOMEWHAT UNCERTAIN...IT APPEARS AS THOUGH THE RISK FOR SEVERE STORMS WILL INCREASE FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WEDNESDAY MORNING...AND SHIFT INTO CENTRAL AND EASTERN MISSISSIPPI DURING THE AFTERNOON HOURS. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 65 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE CONTINUE TO BE POSSIBLE WEDNESDAY NIGHT...PRIMARILY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. FLASH FLOODING WILL ALSO BE POSSIBLE AS TRAINING OF SHOWERS AND STORMS COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH EARLY MORNING HOURS THURSDAY. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE 55 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND AN UNSTABLE AIRMASS TO BRING SOME ISOLATED THUNDERSTORM ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40 TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Apr 3, 12:39 PM CDT, 2 hours 29 minutes before
MSZ049-050-056-031810-
SMITH MS-SCOTT MS-RANKIN MS-
1239 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PELAHATCHIE
AT 1239 PM CDT...MOVING NORTHEAST AT 15 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL RANKIN...SOUTHWESTERN SCOTT AND EXTREME
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3241 8971 3222 8959 3221 8963 3218 8975
3234 8982
TIME...MOT...LOC 1739Z 240DEG 14KT 3227 8974
MRMSpecial weather statement, Apr 3, 1:33 PM CDT, 1 hour 35 minutes before
ARZ074-031900-
ASHLEY AR-
133 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIX MILES NORTHWEST OF CROSSETT AT
132 PM CDT...MOVING NORTHEAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3328 9204 3328 9202 3331 9201 3331 9198
3334 9200 3337 9197 3340 9200 3341 9197
3340 9196 3328 9189 3319 9208 3323 9210
TIME...MOT...LOC 1832Z 242DEG 16KT 3332 9204
MRMSpecial weather statement, Apr 3, 2:09 PM CDT, 59 minutes before
ARZ074-031940-
ASHLEY AR-
209 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF WEST CROSSETT
AT 209 PM CDT...MOVING NORTHEAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3317 9214 3325 9204 3307 9191 3301 9202
3301 9207 3303 9209 3303 9212 3306 9212
3308 9214 3311 9214 3313 9212 3315 9211
TIME...MOT...LOC 1909Z 233DEG 17KT 3309 9206
MRMSpecial weather statement, Apr 3, 2:30 PM CDT, 38 minutes before
ARZ075-LAZ007-008-032000- CHICOT AR-MOREHOUSE LA-WEST CARROLL LA- 230 PM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF KILBOURNE AT 230 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN CHICOT COUNTY...AND NORTHEASTERN WEST CARROLL AND EXTREME NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3316 9133 3302 9124 3294 9139 3301 9146 TIME...MOT...LOC 1930Z 236DEG 17KT 3300 9138 MRM
Special weather statement, Apr 3, 2:30 PM CDT, 38 minutes before
MSZ019-025-027-034>036-041-032010-
WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-HUMPHREYS MS-
HOLMES MS-CARROLL MS-
230 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE APR 3 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF ITTA
BENA TO DELTA CITY AT 231 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN CARROLL...WESTERN HOLMES...HUMPHREYS...
LEFLORE...NORTHEASTERN SHARKEY...SOUTHEASTERN SUNFLOWER AND CENTRAL
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3348 8985 3309 9004 3298 9026 3301 9033
3302 9034 3301 9036 3301 9044 3293 9045
3292 9057 3309 9099 3331 9057 3369 9038
TIME...MOT...LOC 1931Z 296DEG 35KT 3356 9031 3326 9046
3309 9078
JCSpecial weather statement, Apr 3, 3:04 PM CDT, 4 minutes before
LAZ007>009-032035- MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA- 304 PM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF GOODWILL AT 305 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WEST CARROLL...WEST CENTRAL EAST CARROLL AND EAST CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3297 9141 3278 9128 3268 9148 3282 9160 TIME...MOT...LOC 2005Z 234DEG 16KT 3280 9145 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:04 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Apr 3, 3:37 PM CDT | Special Weather Statement | JAN | East Carroll | 28 min |
| Apr 3, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 40 min |
| Apr 3, 4:17 PM CDT | Special Weather Statement | JAN | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.